Post Edited (Tulip) : 10/6/2005 10:38:51 PM (GMT-6)
Welcome. I can empathize with you. I often describe the feeling in my head as "if its going to explode". I would concur with your doctor - though I don't have any medical training just lots of personal experience - I often feel the constant pressure in my head and it can go on for a long time. When it's really bad I take a combination of anti-inflamatory (Toradol) and pain killer (Tylenol 3) to reduce it.
I have found exercise (believe it or not ) to help. I have found that starting out with low intensity cardio vascular activities and and then increasing intensity helps by building the strength of your blood vessels so they can return to normal size. It is a slow process but it does work.
I hope this helps a bit. Let us know how it goes.
The Neurologist has done several tests, a MRI, MRA, CT Scan and blood work. All came back ok. The Doc I was going to, specialized in headache....but he passed away. He was really helping me. The new Neuro. is following the same type treatment and agrees that it's inflammed vessels. For a while I was experiencing a pulsating sensation in my head, and the Neuro. said that was vessel spasms, gave me another blood pressure med and it hasn't happened since. The pressure makes me feel so "funny", like I've got a vice on my head. The doc is say "in time", once the cycle is broken, the pressure should be gone and then I have to learn to "manage" it. I've just never dealt with anything like this...it came on all at once like you flipped a light switch. The constant part of it all is what is draining on me. Thanks for your input.
i'm exact the same as you its like a vice do u have a tight chest all the time aswell, i've just seen my doc today i am on adalat and propranolol he things something is inflammed, what meds are you taking? how long have you been taking meds for it?, i've only just started about 4 weeks ago.
Yes, sometimes I do feel tightness of chest, but not all the time. I have been taking meds for it for almost two years now. The Neuro. told me that we have to keep trying to we get "my" combination, because eveyone is different...which makes sense. I have been taking Depakote ER, (which he is now cutting down on dosage), Neurotin and Veramapil. The Neurotin is what he's increasing each time. It's helping, but I still feel the pressure every day, but not as intense. I have gained a lot of weight too, I think from the Depakote ( that's why we're cutting that dosage). I was afraid I had heart trouble, but my reg. doc sent me to a cardiologist, because I have a rapid heartrate...but they did a treadmill test...that was borderline....so they sent me for a thallium test and it came back fine. So that made me feel better.
My symptoms really get worse in stressful situations.....but I'm convinced it's inflammed blood vessels....
Thanks for your comments. I appreciate you sharing your experiences. Hopefully we can help each other and someone else in the process.
When i saw a neurologist he gave me neurotin (gabapentin) it doesn't do beans my new doctor says this aswell hes never know it to work, he gave it me 2 relax muscle tension cause he seems to think its muscle causing the pressure, its not a drug for inflammed blood vessels???
I've had depokot aswell when i had a psychosis i got fat and i'm still fat now made me very depressed aswell.
them 2 drugs are very strange for inflammed blood vessels they should have no effect, i don't know about your other drug i'll have a read about it,,,,are u fatigued all the time and do you work? i'm 2 fatigued and i don't work now.
Hi the Veramapil is the same sort of pill i have been given adalat to dilate the blood vessels how long have u had it for???
Have u ever considered the pressure to be muscle?
I don't know if it could be muscle or not, several docs opinions are that it is vessels.
I have gained a lot of weight since being put on the Depakote ER, in fact the doc is taking me off it little by little for that reason. I am fatiqued, but figure a lot of that is the medications. I'm just hoping in time that all this will go away. I have appt. with Neuro. this coming friday. I'm anxious to see what he says / does.
What's your age ? If you don't mind me asking.
I'm 26, do you goto work?
Been like this since i was 21 i'm not the same person don't feel happy no more feel bad everyday its so depressing, thing is i don't see it going away and being like this forever and the thought of feeling like this forever is just pointless eventually i think i will just stop eating and go into eternal life.
I live with parents no1 else in my life can't go and socialize. I'm like when there dead what do i just hang around on my own with this disease. Does your head shake when u talk to people at the back?
I'd give that tablet abit longer thats quite a high dose, i hear alot that people don't respond to drugs or do i mean that the drugs are pants.
Hi Rob and Natchie,
I sure appreciate your responses. The Veramapil was given to me because my blood vessels in my head ( on the RH side ) were having "spasms". This has corrected that. I still feel head pressure every day. Not near as intense as when all this started. The Depakote Er has helped me, but it made me shake, hair thinning and terrible weight gain. So the doc is taking me off this little by little. My cholestorol is now high. The doc just told me it was going to take a long time to get "rid" of this. A slow process. I do think there's light at the end of the tunnel now though.
Hang in there Rob. There was a time I felt totally hopeless. I have been working during all this. Many days, just trying to get through the day and when I got home, headed straight for the couch. There was a time I was afraid to drive, that's when the vessels were having spasms. That was a real weird feeling. I'm 44.
My problem is my crap mood day in day out of having my head squeezed.
Tulip did u have flu before this head pressure came on i did.
How did u feel not going to work natch sorry to hear u have no family if that was me i wouldn't carry on, i guess u have hope of meeting someone.
Thanks for your reply. I really need to add the exercise to my daily activity. I don't exercise at all. I have gained a lot of weight during all this....I attribute some of it to the Depakote ER and then a lot to me for eating and not exercising. These headaches drain me of so much that I just don't have any energy and get up an go ! Do you any of you just feel totally exhausted because of the constant headaches ?
Thanks for everyones relies. Keep 'em coming.
I can empathize with the exhausted feeling. I had 11 migraines during the month of October and a tension type headache every other day. I did my best but by the end of the month I was exhausted and ended up in tears several times.
I do my best to exercise and reduce my calories. I gained 100 lbs over the last 13 years during the time that my headaches worsened. I have lost 30 lbs but its been very slow and I have had to be very patient with myself.
I also realize that when my headaches are as persistent as they've been I can't bounce back like I used to be able to. It sucks but I try hard not to beat myself up over it.
Be kind to yourself. Exercise as much as you can. When you feel like it walk to the end of the block and back. Then the next time two blocks. Take baby steps and soon you'll be doing it several days a week and walking 15 - 30 minutes. If you're anything like me you want to walk several miles every day of the week and get overwhelmed at the thought. You'd be surprised at what a difference a short walk can make.
Thank you so much Nicky. I appreciate your input.
Let me know if you think of anything else.